Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2018, 3:42 PM EDT for Appomattox County, Campbell County, Charlotte County, Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2018, 3:42 PM EDT (19:42 UTC)
- Expired
- May 10, 2018, 4:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:57 PM EDT | TSTM WND DMG | 3 Wnw Gladys, VA | A FEW TREES BLOWN DOWN ON EAST FERRY ROAD. |
| May 10, 4:33 PM EDT | HAIL 0.88 | 1 Ese Madisonville, VA | ALSO SMALL LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WUUS51 KRNK 101942
SVRRNK
VAC011-031-037-102045-
/O.NEW.KRNK.SV.W.0028.180510T1942Z-180510T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
342 PM EDT THU MAY 10 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southern Appomattox County in central Virginia...
Northern Charlotte County in south central Virginia...
Southeastern Campbell County in central Virginia...
* Until 445 PM EDT
* At 342 PM EDT, a severe thunderstorm was located over Gladys,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Altavista...
Phenix...
Red House...
Rustburg...
and Pamplin City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3708 7893 3710 7920 3712 7921 3711 7922
3711 7924 3713 7925 3711 7928 3719 7930
3728 7897 3732 7863 3726 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 1942Z 267DEG 28KT 3719 7911
HAIL...1.00IN
WIND...60MPH
$$
WP3 follow-up statements
974
WWUS51 KRNK 102007
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
407 PM EDT THU MAY 10 2018
VAC011-031-037-102045-
/O.CON.KRNK.SV.W.0028.000000T0000Z-180510T2045Z/
Appomattox VA-Charlotte VA-Campbell VA-
407 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
SOUTHERN APPOMATTOX...NORTHERN CHARLOTTE AND SOUTHEASTERN CAMPBELL
COUNTIES...
At 406 PM EDT, severe thunderstorms were located along a line
extending from near Gladys to near Pamplin City, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Phenix...
Red House...
Pamplin City...
Madisonville...
and Mike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3709 7893 3713 7915 3714 7913 3716 7914
3728 7897 3732 7863 3726 7868 3720 7869
3719 7868 3719 7864 3717 7864 3714 7859
3715 7855 3713 7851 3709 7848 3708 7844
TIME...MOT...LOC 2006Z 263DEG 29KT 3716 7913 3726 7864
HAIL...1.00IN
WIND...60MPH
$$
WP787
WWUS51 KRNK 102033
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
433 PM EDT THU MAY 10 2018
VAC011-031-037-102045-
/O.CON.KRNK.SV.W.0028.000000T0000Z-180510T2045Z/
Appomattox VA-Charlotte VA-Campbell VA-
433 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR
SOUTHEASTERN APPOMATTOX...NORTHERN CHARLOTTE AND EAST CENTRAL
CAMPBELL COUNTIES...
At 431 PM EDT, severe thunderstorms were located along a line
extending from near Mike to Hampden Sydney, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management reported a tree down in East Ferry
Road northwest of Gladys.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Phenix...
Red House...
Pamplin City...
Madisonville...
and Mike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3709 7892 3714 7897 3725 7895 3732 7863
3726 7868 3720 7869 3719 7868 3719 7864
3717 7864 3714 7859 3715 7855 3713 7851
3709 7848 3708 7844
TIME...MOT...LOC 2031Z 267DEG 28KT 3717 7896 3727 7846
HAIL...1.00IN
WIND...60MPH
$$
Loconto728
WWUS51 KRNK 102044
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
444 PM EDT THU MAY 10 2018
VAC011-031-037-102054-
/O.EXP.KRNK.SV.W.0028.000000T0000Z-180510T2045Z/
Appomattox VA-Charlotte VA-Campbell VA-
444 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN APPOMATTOX...NORTHERN CHARLOTTE AND EAST CENTRAL
CAMPBELL COUNTIES WILL EXPIRE AT 445 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM EDT for
central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3709 7892 3714 7897 3725 7895 3732 7863
3726 7868 3720 7869 3719 7868 3719 7864
3717 7864 3714 7859 3715 7855 3713 7851
3709 7848 3708 7844
TIME...MOT...LOC 2044Z 267DEG 28KT 3717 7891 3727 7841
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:13 PM EDT, 29 minutes earlier.
Area forecast discussion, May 10, 3:13 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 313 PM EDT Thu May 10 2018 .SYNOPSIS... A cold front will bring thunderstorms to the Appalachians and central mid Atlantic region today, before moving off to our east this evening. A warm front will then bring a chance of showers and thunderstorms to the region tomorrow, before high pressure builds in with generally dry conditions with summerlike temperatures for the weekend. && .NEAR TERM /THROUGH FRIDAY/... As of 300 PM EDT Thursday... Thunderstorms ahead of an approaching cold front will continue to bring a threat for severe weather to the region before moving off to our east early this evening. Expect fair conditions for the overnight with some patchy fog developing. A weak warm front looks to move through the region on Friday with another chance for showers and thunderstorms mainly from the Blue Ridge westward. Temperatures will be above normal with lows tonight in the 50s and highs Friday in the mid/upper 80s east of the Blue Ridge, upper 70s/lower 80s to the west. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 300 PM EDT Thursday... An increasingly warm, summerlike weather pattern establishes itself across the central/southern Appalachians into the mid-Atlantic region for the weekend. Large-scale pattern features across CONUS remain pretty well specified in the 12z NWP guidance this period. A deep 500 mb trough over the Intermountain West and very broad cyclonic flow in the far northern tier US/Canada will lead to an enhanced belt of 500 mb west-northwest flow from the Ohio Valley/Chicagoland area into the northern mid-Atlantic region. This will run roughly parallel to an elongated warm front near the same general area. This is likely to be a pretty convectively active pattern for areas along the warm front well north of our area, as the air mass south of the warm front - into our area and the Tennessee Valley - will be quite warm and conditionally unstable, with a plume of 700-500 mb lapse rates between +7 and +8 C/km. A capping inversion between 850 and 700 mb evident in GFS and NAM- based BUFKIT soundings should keep convective development stunted here as sources of lift will be limited to differential heating/convergence zones along the Blue Ridge. In and of itself, those probably aren't sufficient to cause a coverage of thunderstorms other than isolated given the strength of the cap. Any storm that were to form may develop rather quickly but also be quite slow-moving as winds through a deep layer of atmosphere are under 30 kts, which also limits shear/organization potential. Will need to carefully watch position of the aforementioned warm front late in the period, with rain/thunder from MI to PA likely to effectively shift the boundary progressively southward each afternoon. Kept PoPs slight chance to low Chance Saturday on the southern Ridge into the Mtn Empire for showers/thunderstorms. For Sunday, similar idea but started to show Chance-level PoPs mainly along the I-64 area due to the potential for some showers or storms to brush these from northern VA/northern WV. That said, much of each of these days should be mostly sunny to partly cloudy. In terms of temps, highs should reach the mid 80s to lower 90s Saturday and Sunday, with lows in the 60s Friday thru Sunday nights. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... As of 300 PM EDT Wednesday... Weather pattern turns increasingly unsettled this period, with increasing humidity levels as well. Warm front will continue to sag closer to our forecast area during the early part of the period. Toward the mid to late part of the weekend, a slow-moving upper low of initial subtropical origin advects increasing moisture northward into our area, leading to a continuation of showers/storms. This should lead to a greater coverage of storms than previous days. Temperatures should slowly cool into the upper 70s to mid 80s given a greater coverage of clouds. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 300 PM EDT Thursday... Thunderstorms will bring sub VFR conditions and strong wind gusts to TAF sites early in the period before moving off to the east. Conditions overnight will generally be VFR though some fog/stratus may develop toward daybreak. Expect all sites to trend toward VFR Friday morning with redevelopment of shower activity to hold off until after this valid period. .Extended Aviation Discussion... Predominant VFR returns behind the front Thursday night and Friday and continues through much of the weekend as high pressure strengthens across the region. Reminiscent of a summer-like pattern, slight chances for isolated afternoon showers and thunderstorms will exist this weekend. Additional showers and storms may make for another round of sub-VFR on Monday pending exactly how far south the next front makes it. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...AL LONG TERM...AL AVIATION...MBS
Hazardous weather outlook, May 10, 3:41 PM EDT, 1 minute before
Hazardous Weather Outlook National Weather Service Blacksburg VA 341 PM EDT Thu May 10 2018 NCZ005-006-VAZ024-033>035-043>047-058-059-110900- Rockingham-Caswell-Rockbridge-Franklin-Bedford-Amherst-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 341 PM EDT Thu May 10 2018 ...SEVERE THUNDERSTORM WATCH 78 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>004-018>020-VAZ007-009>020-022-023-032-WVZ042>044-507-508- 110900- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Patrick-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 341 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 10, 3:26 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL MOUNT AIRY 36.50N 80.61W
05/10/2018 E1.00 INCH SURRY NC PUBLIC
FACEBOOK REPORT. TIME ESTIMATED FROM RADAR.
&&
LOCONTOLocal storm report, May 10, 3:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 WNW BIG ISLAND 37.55N 79.44W
05/10/2018 E0.88 INCH BEDFORD VA PUBLIC
FELL ON GOFF MOUNTAIN ROAD.
&&
HYSELLLocal storm report, May 10, 3:30 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL DANBURY 36.41N 80.21W
05/10/2018 E0.25 INCH STOKES NC PUBLIC
&&
LOCONTOSpecial weather statement, May 10, 3:35 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
335 PM EDT THU MAY 10 2018
VAZ034-045-046-059-102030-
Campbell-Bedford-Appomattox-Charlotte-
335 PM EDT THU MAY 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN APPOMATTOX...NORTHWESTERN CHARLOTTE...CENTRAL CAMPBELL AND
SOUTH CENTRAL BEDFORD COUNTIES...
Until 430 PM EDT
At 334 PM EDT, radar indicated strong thunderstorms located along a
line extending from near Huddleston to near Gladys to near Spring
Mills. Movement was east at 45 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Altavista...
Red House...
Huddleston...
Rustburg...
and Pamplin City.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 700 PM EDT for
central, south central and west central Virginia.
LAT...LON 3713 7925 3711 7931 3714 7934 3712 7935
3712 7938 3710 7937 3709 7941 3714 7957
3728 7905 3731 7864 3726 7868 3720 7869
3719 7864 3718 7864
TIME...MOT...LOC 1934Z 262DEG 38KT 3715 7944 3719 7916 3719 7900
WPLocal storm report, May 10, 3:38 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 WNW GALAX HILLSVILLE 36.77N 80.85W
05/10/2018 E1.00 INCH CARROLL VA TRAINED SPOTTER
&&
HYSELLLocal storm report, May 10, 3:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 WNW GALAX HILLSVILLE 36.77N 80.85W
05/10/2018 E1.00 INCH CARROLL VA TRAINED SPOTTER
&&
HYSELLThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:46 AM EDT | Special Weather Statement | RNK | Bath | 59 min |
| May 10, 12:03 PM EDT | Special Weather Statement | RNK | City of Covington | 57 min |
| May 10, 12:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| May 10, 1:24 PM EDT | Special Weather Statement | RNK | Carroll | 36 min |
| May 10, 1:25 PM EDT | Special Weather Statement | RNK | Amherst | 35 min |
| May 10, 1:33 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| May 10, 1:45 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 30 min |
| May 10, 1:48 PM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| May 10, 1:58 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 32 min |
| May 10, 2:01 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 44 min |
| May 10, 2:16 PM EDT | Special Weather Statement | RNK | Patrick | 59 min |
| May 10, 2:18 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 94 min |
| May 10, 2:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 57 min |
| May 10, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 55 min |
| May 10, 2:40 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham | 65 min |
| May 10, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 59 min |
| May 10, 2:52 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, City of Lynchburg | 53 min |
| May 10, 2:52 PM EDT | Special Weather Statement | RNK | Carroll | 53 min |
| May 10, 3:14 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 46 min |
| May 10, 3:25 PM EDT | Special Weather Statement | RNK | Giles, Roanoke | 35 min |
| May 10, 3:29 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Danville, City of Martinsville | 61 min |
| May 10, 3:35 PM EDT | Special Weather Statement | RNK | Campbell | 55 min |
| May 10, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 26 min |
| May 10, 3:53 PM EDT | Special Weather Statement | RNK | City of Salem | 52 min |
| May 10, 3:57 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell, Charlotte | 63 min |
| May 10, 4:23 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| May 10, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 48 min |
| May 10, 4:57 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 48 min |
| May 10, 5:02 PM EDT | Special Weather Statement | RNK | Campbell | 43 min |
| May 10, 5:16 PM EDT | Special Weather Statement | RNK | Smyth | 44 min |
| May 10, 6:03 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 42 min |
| May 10, 6:12 PM EDT | Special Weather Statement | RNK | Botetourt | 48 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 36 min |
| May 10, 6:49 PM EDT | Special Weather Statement | RNK | Floyd | 41 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.